MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA8898-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that wand was sparking outside of the patient.Device did not overheat.No patient or user injury was reported.A backup device was available to complete the procedure with no major delay.
 
Additional Manufacturer Narrative
There was no relationship found between the returned device and the reported incident.Visual inspection under magnification shows minimal electrode wear.There are no manufacturing abnormalities visually observed with the returned device.The wand was activated in a beaker of saline using a compatible controller and plasma was only present on the electrodes.Plasma was created (not sparking) on the return electrode where conductive media is present producing a glow which is normal.Depending on the angle of the wand and the area of contact from the conductive media is where the glow is present.Steam ("smoke") was then created by removing the wand from the saline solution, turning off the suction and activating.This is normal when the device is not activated in sufficient conductive media and proper suction is not used.At no time during activation, the tip exhibited ¿sparking¿; therefore, functional testing concluded that there is no electrical disturbance related to the wand.The customer¿s complaint could not be verified and the root cause could not be determined with confidence as the returned device performed as intended during functional evaluation.It is possible that the tip of the wand made contact with a metal object such as a mouth guard that could cause this type of reported failure.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PROCISE MAX COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7349613
Report Number3006524618-2018-00133
Device Sequence Number709137
Product Code GEI
UDI-Device Identifier00817470003888
UDI-Public(01)00817470003888(17)200912(10)2006845
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Model NumberEICA8898-01
Device Catalogue NumberEICA8898-01
Device Lot Number2006845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1